Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: irregular menstral bleeding


 aidan - Fri Dec 24, 2004 5:42 pm

i am concerned about my girlfriend's menstral bleeding.
she is on the pill and has been for a substancial length of time.
in her current cycle she got her period at the regular time(about 3 weeks ago now), but then again started bleeding a about week later and has since been bleeding for a solid week. can this be normal?


-she is not on any new medications/pill, nor has she ceased any medications recently

-when unregulated by the pill she generally has heavy painful cycles which being on the pill has generally regulated and lessened in the past.

thank you
 Dr. Tamer Fouad - Fri Dec 24, 2004 6:13 pm

User avatar Hello,
Stress, exercise, dieting or a change in lifestyle can all affect the regularity of the menstrual cycle. Is this the first time she has complained of this? Every once in a while a cycle can be closer, farther or even missed. Normally a cycle could last anything between 3-7 days.

Best regards,
 aidan - Fri Dec 24, 2004 6:26 pm

yes this is the first time she has complained of this.
that likely explains it..
she is currently overseas in a very different environment to home; therefore
has experienced vast changes in lifestyle and considerable stress.

thank you for your time
 aidan - Sat Jan 01, 2005 1:34 pm

update...
bleeding is still ongoing and she is drawing near to next period,
will the pill still be working as active birth control or should we look into alternative/additional birth control ?
thanks
 chinalm - Fri Nov 18, 2005 3:21 pm

I'm concerned about my cycle I've been bleeding a total of 3 weeks. The 1st week it would only come down when I used the restroom. The 2nd week it was pretty heavy @ the beggining then towards the end of the week only when I had to use the bathroom. This 3rd week I've been spotting and when I use the restroom it comes down more then what it should for a 3rd week. This has never happened to me before I've always been normal. I'm wondering what could it be? I am 25 never been pregnant or irregular in my life. Is this a serious issue? Thank you so much for you time and response

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us